MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER
Model Number ZM-521PA
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that there was heat damage inside the battery well of the telemetry transmitter.This happened despite efforts to prevent the heat damage by ensuring fresh batteries and new contacts are used as often as possible.No patient harm was reported.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that there was heat damage inside the battery well of the telemetry transmitter.This happened despite efforts to prevent the heat damage by ensuring fresh batteries and new contacts are used as often as possible.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Multiple patient receiver (org): model: ni, sn: ni.
 
Event or Problem Description
The biomedical engineer (bme) reported that the telemetry transmitter had heat damage inside the battery well of the transmitter.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the telemetry transmitter had heat damage inside the battery well of the transmitter.No harm or injury was reported.Investigation summary: a previous nkc investigation identified that the incorrect insertion of the batteries may cause the battery spring terminal to break the coating of the battery, leading to short circuit and eventually heating of the battery and device.The operator's manual provides instructions on how to properly insert the batteries on the device.Furthermore, a design change was made to prevent overheating by short circuit caused by improper insertion of batteries (ref tn-1231).The design change has been applied to the following serial numbers: (b)(6) or later (b)(6) - serial (b)(6) or later (b)(6) - serial (b)(6) or later (b)(6) - serial (b)(6) or later.The complaint device (b)(6) sn (b)(6) was made prior to this change.A design change has been implemented to the product to prevent short circuit of the battery during battery insertion.

Brand Name
ZM-521PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key12013362
Report Number8030229-2021-00340
Device Sequence Number4439917
Product Code DRT
UDI-Device Identifier04931921115084
UDI-Public4931921115084
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-521PA
Device Catalogue NumberZM-521PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MULTIPLE PATIENT RECEIVER (ORG); MULTIPLE PATIENT RECEIVER (ORG)
Patient SexUnknown